Alert archive / North Carolina / Tornado Warnings in 2015

Tornado Warning 3, NWS Wakefield, VA

May 21, 2015Bertie County, North Carolina

NWS Wakefield, VA issued this tornado warning at May 21, 2015, 4:07 PM EDT for Bertie County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 4:07 PM EDT (20:07 UTC)
Expired
May 21, 2015, 4:30 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 121 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WFUS51 KAKQ 212007
TORAKQ
NCC015-212030-
/O.NEW.KAKQ.TO.W.0003.150521T2007Z-150521T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BERTIE COUNTY IN NORTHEASTERN NORTH CAROLINA...

* UNTIL 430 PM EDT
    
* AT 406 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR PLYMOUTH...AND MOVING EAST AT 20 MPH.

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN BERTIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
  JAMESVILLE AND WOODARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3581 7690 3586 7690 3590 7693 3595 7693
      3602 7671 3600 7671 3601 7669 3599 7668
      3596 7672 3593 7674 3594 7669 3593 7669
      3592 7672 3588 7674 3586 7678 3588 7681
      3589 7683 3584 7684 3581 7687
TIME...MOT...LOC 2006Z 263DEG 19KT 3590 7685 

$$

MINNICK
1 follow-up statement
210 
WWUS51 KAKQ 212027
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT THU MAY 21 2015

NCC015-212036-
/O.EXP.KAKQ.TO.W.0003.000000T0000Z-150521T2030Z/
BERTIE NC-
427 PM EDT THU MAY 21 2015

...THE TORNADO WARNING FOR SOUTHEASTERN BERTIE COUNTY WILL EXPIRE AT
430 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL OCCURRING WITH THIS THUNDERSTORM.

LAT...LON 3581 7690 3586 7690 3590 7693 3595 7693
      3602 7671 3600 7671 3601 7669 3599 7668
      3596 7672 3593 7674 3594 7669 3593 7669
      3592 7672 3588 7674 3586 7678 3588 7681
      3589 7683 3584 7684 3581 7687
TIME...MOT...LOC 2024Z 263DEG 19KT 3590 7685 

$$

MINNICK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 21, 3:49 PM EDT, 18 minutes earlier.

Area forecast discussion, May 21, 3:49 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU MAY 21 2015

.SYNOPSIS...
LOW PRESSURE PUSHES OFF THE NORTH CAROLINA COAST THIS
EVENING...THEN LIFTS NORTHEAST WELL OFF THE MID-ATLANTIC COAST
TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA FRIDAY INTO
SATURDAY...BEFORE SLIDING OFF THE COAST SUNDAY INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC LOW PRESSURE WAS LOCATED OVER SE NC AS OF 330 PM...WITH A
WARM FRONT DRAPED ACROSS NE NC JUST NORTH OF THE ALBEMARLE SOUND.
THIS SYSTEM HAS BROUGHT MUCH-NEEDED RAIN TO MUCH THE AREA
TODAY...WITH AMOUNTS RANGING FROM 0.25-1.00" (LOWEST NW). AS THE
SFC LOW CONTINUES TO MOVE EAST THROUGH EARLY EVENING...WILL SEE
TSTMS MOVE ACROSS FAR SE VA AND NE NC NEAR OR JUST SOUTH OF THE
WARM FRONT. A SVR TSTM WATCH REMAINS IN EFFECT SOUTH OF THE
ALBEMARLE UNTIL 8 PM...BUT CANNOT COMPLETELY RULE OUT AN ISOLD
STRONG TO SVR STORM OR TWO SKIRTING THE NORTH SIDE OF THE
ALBEMARLE SOUND THE NEXT FEW HOURS. NORTH OF THE WARM FRONT...A
CLOUDY/COOL/WEDGE SCENARIO IS EXPECTED TO REMAIN IN PLACE LATE
THIS AFTN/EVE UNTIL PCPN EXITS THE COAST BY LATER THIS EVENING.
HAVE ALREADY SEEN PCPN COME TO AN END ACROSS THE PIEDMONT THIS
AFTERNOON...AND IT SHOULD BE OVER ALONG THE I-95 CORRIDOR BETWEEN
4-5 PM. THE SFC LOW EXITS THE NC COAST AROUND 00Z THEN MOVES
FARTHER OFFSHORE OVERNIGHT...RESULTING IN A GRADUAL DECREASE IN
CLOUDS. PCPN SHOULD BE OVER BEFORE MIDNIGHT ALONG THE COAST. LOW
TEMPS WILL RANGE FROM THE UPR 40S NW TO THE UPR 50S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
SFC HIGH PRESSURE TO THE WNW PREVAILS FOR MUCH OF FRI...ALLOWING
FOR SUNSHINE AND COMFORTABLE TEMPS. HIGHS MAINLY IN THE 70S.
HOWEVER...THE MODELS DO SHOW A SECONDARY COLD FRONT APPROACHING
FROM THE NORTH LATE FRI...AND PASSING THRU THE AREA FRI EVE/NIGHT.
MODELS ARE NOT AS BULLISH ON PRODUCING ISOLD SHOWERS WITH THE
FRONT ACROSS THE NRN NECK/ERN SHORE...SO HAVE REMOVED THEM FROM
THE FORECAST. THE FRONT WILL HOWEVER PRODUCE SOME CLOUDS...ACROSS
MAINLY THE NRN NECK AND ERN SHORE. LOWS WILL RANGE FROM THE UPR
40S NW TO THE MID TO UPR 50S SE. BY SAT...COOL HIGH PRESSURE SETTLES
OVER THE MID-ATLANTIC REGION. SUNSHINE IS EXPECTED WITH NORTH WINDS
BECOMING ONSHORE LATE IN THE DAY HELPING TO KEEP MAX TEMPS IN
CHECK. HIGHS 70-75 INLAND/PIEDMONT...AND IN THE MID TO UPR 60S
NEAR THE WATER. THE SFC HIGH SHIFTS OFFSHORE SUNDAY FOR CONTINUED
DRY WX. HIGH TEMPS WILL WARM BACK INTO THE UPR 70S/LOW 80S WITH
SOUTHERLY RETURN FLOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE BEGINS WITH LATEST GFS/ECMWF REMAINING INTO GOOD
AGREEMENT WITH UPPER LEVEL RIDGE CENTERED OVER FLORIDA ON
SUN...BUILDING BACK NORTH INTO THE MID ATLC STATES MON/TUE. THE
GFS TRIES TO FLATTEN/BREAK THE RIDGE DOWN LATE TUE INTO WED AS
IT IS WEAKER WITH THE UPPER LEVEL TROUGH FROM THE DESRT SW TO THE
SRN/CENTRAL PLAINS. ECMWF IS GENLY PREFERRED AT THIS TIME GIVEN
THE BUILDING RIDGE OVER THE SE CONUS. THIS PATTERN WILL LEAD TO A
WARMING TREND BEGINNING ON SUN...AS FLOW TURNS AROUND TO THE SSW
WITH SFC HIGH PUSHING WELL OFFSHORE. A WEAK WARM FRONT STILL
PROGGED TO LIFT N THROUGH THE OHIO VALLEY AND NRN MID ATLC REGION
LATE SUN AFTN/SUN NIGHT...BUT BULK OF PRECIP SHOULD STAY OFF TO
OUR N. WILL MAINTAIN A 20% POP ACRS THE FAR NE PORTIONS OF THE CWA
TO ACCOUNT FOR THIS...BUT WILL MAINTAIN A DRY FORECAST ELSEWHERE
UNDER PARTLY CLOUDY SKIES. HIGHS RISE INTO THE LWR 80S INLAND AND
IN THE 70S CLOSER TO THE COAST. FROM MON-WED...500 MB HEIGHTS RISE
AND BULK OF TSTM ACTIVITY SHOULD CONTINUE TO STAY OFF TO OUR
NORTH. WILL KEEP A LATE AFTN/EVENING 20% POP OVER MAINLY THE NRN
PORTIONS OF THE CWA ON MON...AND GENLY A 20% POP IN THE LATE
AFTN/EVENING OVER MUCH OF THE AREA TUE/WED. IF GFS ENDS UP BEING
CORRECT...POPS FOR WED WILL NEED TO BE RAISED. SUMMERLIKE WX
RETURNS WITH INCREASING HUMIDITY AND HIGH TEMPS WARMING BACK TO
85-90 F MON...AND UPPER 80S TO LWR 90S TUE/WED. CONDITIONS WILL
GENLY BE ABOUT 5 DEGREES COOLER AT THE COAST.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHWRS AHEAD OF APPRCHG LOW PRESSURE FROM THE SW RESULTING IN
BOTH SPORATIC IFR CIGS AND VSBYS THIS AFTRN AT RIC/PHF WHILE
SBY/ORF/ECG REMAIN AT VFR. THE SHWRS WILL CONTINUE ACROSS THE
PIEDMONT THRU ABT 21Z OR SO THEN TAPER OFF AS THE BEST MOISTURE
PUSHES TOWARDS THE COAST. SHWRS WILL CONTINUE TO PRODUCE LCL
IFR/MVFR CNDTNS AT SBY/PHF/ORF THRU ABT 00Z.

A WARM FRONT IS LIFTING NORT ACROSS THE NORTH CAROLINA COASTAL
PLAIN ATTM. THIS BNDRY IS PROGGED TO LIFT NORTH TO A POSITION IVOF
THE ALBEMARLE SOUND BY 21Z. MEANWHILE...BAND OF CONVECTION IS
MOVING EAST ACROSS SRN VA/NRN NC THIS AFTRN. THIS CONVECTION IS
EXPECTED TO INCREASE IN INTENSITY NEXT FEW HOURS. THUS...CONFIDENCE
HIGH ENOUGH TO INCLUDE A 2 HOUR TEMPO TSTRM GROUP AT ECG (20-22Z)
GIVEN THE LINES CURRENT SPEED.

LOW PRESSURE AND ASSCTD FRONTAL BNDRYS WILL MOVE OFFSHORE THIS
EVENING WITH ALL DATA SUPPORTING MUCH DRIER AIR BEHIND THE SYSTM
AFTER MIDNIGHT. GFS SUGGESTS PSBLTY OF IFR FOG IN SOME PLACES
LATE TONIGHT BU CONFIDENCE NOT HIGH ENOUGH TO PUT INTO THE FCST
ATTM.

VFR CNDTNS FRI AND INTO THE WKEND AS HIGH PRS BUILDS INTO THE
AREA.

&&

.MARINE...
PRESSURE GRADIENT TIGHTENING AS LOW PRESSURE APPRCHS FROM THE SE.
WINDS ACROSS THE CHES BAY HAVE INCREASED WITH NMRS GUSTS TO 20 KTS
REPORTED ERLY THIS AFTRN. THUS...HAVE INCREASED WIND SPEEDS TO
ACCOUNT FOR THE CRNT CNDTNS.

PRVS DSCN:
LATEST CONDITIONS REFLECT E-NE FLOW ACROSS THE WATERS THIS
MORNING AVERAGING 10-15KT. LATEST ANALYSIS FEATURES AN AREA OF SFC
LOW PRESSURE INLAND OF THE COASTAL CAROLINAS, WITH AN ASSOCIATED
WAVY FRONTAL BOUNDARY EXTENDING BACK INTO THE MID-SOUTH AND DEEP
SOUTH. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE EVOLUTION
OF THIS SYSTEM OVER THE NEXT 24-36 HOURS. APPEARS THAT SFC LOW
WILL PUSH NE ALONG THE NC COASTAL PLAIN, PUSHING OFFSHORE AND JUST
SOUTHEAST OF THE LOCAL AREA LATE TONIGHT/OVERNIGHT. QUICK
TIGHTENING OF SFC PG, A RESULT OF STRONG 6-HR PRESSURE RISES ON
THE ORDER OF 6-8 MB ON THE BACK SIDE OF THE SYSTEM AS IT RAPIDLY
INTENSIFIES OFF THE COAST TONIGHT, SHOULD ALLOW FOR ONSHORE WINDS
TO QUICKLY BACK TO THE NNW. A STRONG SCA SURGE OF WIND WL
ACCOMPANY THE WIND SHIFT. SMALL CRAFT ADVISORIES NOW GO INTO PLACE
AT NOON FOR THE BAY AND LOWER JAMES, MAINLY TO ENCOMPASS E-SE FLOW
AHEAD OF THE SYSTEM EARLY THIS AFTN BEFORE WINDS BACK TO THE NNE
BEHIND THE SYSTEM TONIGHT. FOR THE UPPER BAY, BEST SURGE OF WINDS
LOOKS TO BE DELAYED UNTIL EARLY THIS EVENING. SCA HEADLINES ARE
ALSO NOW IN PLACE FOR THE CURRITUCK SOUND (STARTING @ 1 PM) AND
COASTAL ZONES (STARTING TONIGHT).

CONDITIONS IMPROVE THROUGH THE DAY ON FRI AS LOW PRESSURE SYSTEM
QUICKLY SCOOTS TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT.
ANOTHER BRIEF NORTHERLY SURGE EXPECTED FRIDAY NIGHT AS COOL ~1030 MB
HIGH PRESSURE BUILDS IN FROM THE N. THE POTENTIAL FOR ADDITIONAL
HEADLINES BEING NEEDED EXISTS WITH THE ASSOCIATED SFC COLD FRONT AS
IT DROPS ACROSS THE AREA FRI NIGHT. THE HIGH SHIFTS OFF THE COAST
FOR THE LATTER HALF OF THE HOLIDAY WEEKEND WITH THE RESULTANT SFC
FLOW BACKING TO THE S/SE, AVGG AOB 15 KT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR ANZ630>632-634.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ633-638.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 AM EDT FRIDAY
     FOR ANZ650-652-654-656-658.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/TMG
LONG TERM...LKB
AVIATION...MPR
MARINE...LKB
Hazardous weather outlook, May 21, 3:54 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT THU MAY 21 2015

MDZ021>025-NCZ012>014-VAZ048-060>062-064>069-075>090-092-093-
095>100-509>525-222000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
354 PM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE LOWER
EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...
CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ015>017-030>032-102-222000-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-
354 PM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL
NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH
CAROLINA.

.DAY ONE...THROUGH TONIGHT

A COUPLE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST NORTH CAROLINA THROUGH THE EARLY EVENING HOURS. HEAVY
RAIN...ISOLATED DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 21, 2:34 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
234 PM EDT THU MAY 21 2015

NCZ012-013-030-211900-
BERTIE-NORTHAMPTON-HERTFORD-
234 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON AND WESTERN HERTFORD COUNTIES...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICH SQUARE...MOVING
EAST AT 45 MPH.

WINDS 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AHOSKIE...MURFREESBORO...RICH SQUARE...AULANDER...CHOWAN
UNIVERSITY...CONWAY...WOODLAND...SEABOARD...ROXOBEL...COMO...UNION...
JACKSON...SEVERN...KELFORD...LASKER...GALATIA...MARGARETTSVILLE...
SAINT JOHN...MILWAUKEE AND PENDLETON.

TORRENTIAL DOWNPOURS ARE ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3615 7727 3616 7726 3617 7729 3617 7731
      3618 7731 3619 7733 3619 7735 3621 7739
      3624 7738 3627 7741 3629 7741 3632 7744
      3631 7749 3653 7745 3654 7702 3613 7698
TIME...MOT...LOC 1833Z 267DEG 39KT 3631 7739

44
Special weather statement, May 21, 3:04 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT THU MAY 21 2015

NCZ012>014-030-031-VAZ092-211930-
BERTIE-NORTHAMPTON-BERTIE-CHOWAN-HERTFORD-GATES-HERTFORD-CHOWAN-
SOUTHAMPTON-
304 PM EDT THU MAY 21 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
HERTFORD...BERTIE...EASTERN NORTHAMPTON...WESTERN GATES...WEST
CENTRAL CHOWAN AND SOUTH CENTRAL SOUTHAMPTON COUNTIES...

AT 302 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS...PRODUCING
TORRENTIAL DOWNPOURS...WAS ALONG A LINE EXTENDING FROM COMO TO
LEWISTON WOODVILLE...AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
AHOSKIE...WINDSOR...MURFREESBORO...RICH SQUARE...AULANDER...
GATESVILLE...CHOWAN UNIVERSITY...GATES...CONWAY...WOODLAND...
WINTON...LEWISTON WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...
COLERAIN...HARRELLSVILLE...COMO...RODUCO AND UNION.

TORRENTIAL DOWNPOURS ARE OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3606 7732 3608 7733 3609 7731 3611 7723
      3613 7725 3616 7726 3617 7729 3617 7731
      3619 7733 3619 7735 3655 7727 3655 7669
      3594 7673 3593 7673 3594 7675
TIME...MOT...LOC 1902Z 286DEG 47KT 3649 7699 3612 7720

44
Special weather statement, May 21, 3:15 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT THU MAY 21 2015

NCZ014>016-VAZ096-097-211945-
CAMDEN-GATES-PASQUOTANK-SUFFOLK-CHESAPEAKE-
315 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PASQUOTANK...
NORTHEASTERN GATES...NORTHWESTERN CAMDEN...SOUTHWESTERN CITY OF
CHESAPEAKE AND SOUTHEASTERN CITY OF SUFFOLK COUNTIES...

AT 315 PM EDT...A STRONG THUNDERSTORM WAS OVER CORAPEAKE...OR NEAR
SUNBURY...MOVING EAST AT 25 MPH.

WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CORAPEAKE AROUND 320 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAVAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3647 7666 3658 7666 3668 7640 3647 7636
TIME...MOT...LOC 1915Z 254DEG 20KT 3652 7662

MINNICK
Special weather statement, May 21, 3:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT THU MAY 21 2015

NCZ030-212000-
BERTIE-
323 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERTIE COUNTY...

AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTON...MOVING
EAST AT 10 MPH.

WINDS 30 TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WINDSOR AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE QUITSNA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3587 7704 3590 7702 3593 7703 3594 7704
      3593 7709 3593 7713 3594 7713 3593 7714
      3594 7716 3593 7717 3593 7719 3596 7719
      3604 7693 3589 7692 3590 7694 3586 7701
TIME...MOT...LOC 1923Z 260DEG 8KT 3591 7710

MINNICK
Special weather statement, May 21, 3:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 PM EDT THU MAY 21 2015

NCZ013>017-030>032-212000-
BERTIE-PERQUIMANS-BERTIE-CAMDEN-PERQUIMANS-CHOWAN-GATES-WESTERN
CURRITUCK-HERTFORD-GATES-PASQUOTANK-HERTFORD-CHOWAN-
336 PM EDT THU MAY 21 2015

...SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS ACROSS
NORTHEAST NORTH CAROLINA...

AT 334 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING
TORRENTIAL DOWNPOURS WAS ALONG A LINE EXTENDING FROM NEAR
WHALEYVILLE TO 7 MILES SOUTH OF LEWISTON WOODVILLE...AND MOVING EAST
AT 40 MPH.

WINDS 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  SUNBURY AROUND 340 PM EDT.
  WINDSOR AROUND 350 PM EDT.
  SOUTH MILLS AROUND 355 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAZELTON...
NICANOR...LYNCHS CORNER...MAVATON...WHITES CROSSROADS...CISCO...
CARTER...RAYS BEACH...PIERCEVILLE AND SMALLS CROSSROADS.

TORRENTIAL DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3653 7670 3652 7618 3604 7671 3603 7716
TIME...MOT...LOC 1934Z 273DEG 49KT 3655 7665 3601 7720

44
Special weather statement, May 21, 4:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT THU MAY 21 2015

NCZ013>017-030>032-102-VAZ096>098-212045-
BERTIE-CAMDEN-PERQUIMANS-CHOWAN-GATES-PASQUOTANK-WESTERN
CURRITUCK-HERTFORD-EASTERN
CURRITUCK-GATES-HERTFORD-PASQUOTANK-CHOWAN-BERTIE-PERQUIMANS-CAMDEN-
VIRGINIA BEACH-SUFFOLK-CHESAPEAKE-
403 PM EDT THU MAY 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEAST
VIRGINIA AND NORTHEAST NORTH CAROLINA...

AT 401 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF CHESAPEAKE TO NEAR WILLIAMSTON...
AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  NORTHWEST AROUND 410 PM EDT.
  MOYOCK AROUND 420 PM EDT.
  CURRITUCK AROUND 425 PM EDT.
  INDIANTOWN AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLEN COVE...
NICANOR...SOMERSET...LAMBS CORNER...WATERLILY...WHITES CROSSROADS...
CISCO...WOODARD...BURNT MILLS AND CARTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3586 7704 3673 7653 3671 7597 3654 7590
      3655 7589 3655 7590 3657 7589 3671 7593
      3647 7585 3644 7587 3645 7588 3644 7588
      3654 7591 3649 7590 3660 7605 3660 7606
      3639 7592 3615 7604
TIME...MOT...LOC 2001Z 305DEG 48KT 3662 7635 3582 7697

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:34 PM EDTSpecial Weather StatementAKQNorthampton26 min
May 21, 3:04 PM EDTSpecial Weather StatementAKQBertie, Gates, Hertford26 min
May 21, 3:23 PM EDTSpecial Weather StatementAKQMartin37 min
May 21, 3:36 PM EDTSpecial Weather StatementAKQBertie, Gates24 min
May 21, 3:40 PM EDTTornado WarningAKQBertie35 min
May 21, 4:03 PM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck, Pasquotank, Perquimans42 min
May 21, 4:26 PM EDTSevere Thunderstorm WarningAKQCurrituck34 min
May 21, 4:38 PM EDTSpecial Weather StatementAKQCamden, Pasquotank, Perquimans37 min
May 21, 5:15 PM EDTSpecial Weather StatementAKQCamden30 min
May 21, 5:48 PM EDTSpecial Weather StatementAKQCurrituck27 min

Nearby

Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.